Alert archive / Utah / Wind Advisories in 2009

Wind Advisory 19, NWS Salt Lake City, UT

September 29, 2009

NWS Salt Lake City, UT issued this wind advisory at Sep 29, 2009, 11:28 AM MDT. It took effect at Sep 29, 2009, 12:00 PM MDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 11:28 AM MDT (17:28 UTC)
In effect from
Sep 29, 2009, 12:00 PM MDT
Expired
Sep 30, 2009, 6:00 AM MDT
In force
18 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 291728
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1128 AM MDT TUE SEP 29 2009

UTZ005-300400-
/O.CON.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1128 AM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR THE GREAT SALT LAKE DESERT.

SOUTH WINDS HAVE BEEN INCREASING THIS MORNING AHEAD OF A COLD
FRONT...AND WILL BECOMING STRONG BY THIS AFTERNOON WITH SUSTAINED
SPEEDS OF 30 TO 40 MPH AND GUSTS OVER 60 MPH.

WINDS WILL SWITCH TO THE NORTHWEST BEHIND THE FRONT EARLY THIS
EVENING AND REMAIN EQUALLY STRONG THROUGH THE NIGHT BEFORE SLOWLY
TAPERING OFF WEDNESDAY MORNING. 

THOSE PLANNING TRAVEL ON INTERSTATE 80 IN TOOELE COUNTY SHOULD
PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THIS AFTERNOON AND
THIS EVENING. WINDS WILL BE STRONGEST JUST BEHIND THE
FRONT...WITH SPEEDS UP TO 70 MPH POSSIBLE.

REDUCED VISIBILITIES IN BLOWING DUST ARE ALSO LIKELY. THOSE WHO
HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR
THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ003-004-015-016-300400-
/O.CON.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
1128 AM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS
THE SOUTHERN WASATCH FRONT AND THE SALT LAKE AND TOOELE VALLEYS.

SOUTH WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT TODAY
WITH SPEEDS OF 30 TO 40 MPH AND GUSTS OVER 60 MPH EXPECTED DURING
THE LATE AFTERNOON AND EARLY EVENING.

WINDS WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT LATE
THIS EVENING...AND WILL REMAIN STRONG FOR ONE TO TWO HOURS BEHIND
THE FRONT BEFORE GRADUALLY DIMINISHING OVERNIGHT.

HOWEVER...THE STRONG NORTHWEST WINDS COULD CONTINUE THROUGH THE
NIGHT IN NORTHERN UTAH COUNTY.

TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST
WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE
AND TOOELE COUNTIES AND ACROSS THE VARIOUS HIGHWAYS THROUGH WEST
CENTRAL AND SOUTHWEST UTAH. THESE WINDS COULD ALSO CAUSE REDUCED
VISIBILITIES IN BLOWING DUST...ESPECIALLY IN CENTRAL IRON...
BEAVER...AND MILLARD COUNTIES. THOSE WHO HAVE WIND SENSITIVE
OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ019-020-300400-
/O.CON.KSLC.HW.W.0004.090929T1800Z-090930T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
1128 AM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR UTAHS DIXIE AS WELL AS SOUTH CENTRAL UTAH.

SOUTH WINDS WILL BECOME STRONG THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT WITH SPEEDS OF 25 TO 35 MPH AND GUSTS IN
EXCESS OF 60 MPH. THE STRONGEST WINDS ARE EXPECTED IN THE MORE
WIND PRONE AREAS IN WASHINGTON AND KANE COUNTIES.

WINDS MAY DROP OFF FOR A TIME OVERNIGHT BUT WILL INCREASE AGAIN
EARLY WEDNESDAY AS THE COLD FRONT MOVES INTO THIS AREA. THE WINDS
COULD REMAIN STRONG INTO THE DAY WEDNESDAY AND THIS WARNING MAY
NEED TO BE EXTENDED.

VISIBILITIES WILL BE OCCASIONALLY REDUCED IN BLOWING DUST AND
SAND AND STRONG CROSS WINDS WILL IMPACT TRAVEL ON EAST WEST
ORIENTED HIGHWAYS. THOSE WHO HAVE WIND SENSITIVE OPERATIONS
SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ014-517-518-300400-
/O.NEW.KSLC.WI.Y.0019.090929T1800Z-090930T1200Z/
SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
1128 AM MDT TUE SEP 29 2009

...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHERN MOUNTAINS AS WELL AS
THE SANPETE AND SEVIER VALLEYS.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED IN
THE SEVIER VALLEY WHILE SPEEDS OF 30 TO 40 MPH WITH GUSTS AROUND
60 MPH ARE EXPECTED IN THE MOUNTAINS. 

WINDS WILL BE STRONGEST THIS AFTERNOON INTO TONIGHT THEN SHIFT TO
THE NORTHWEST AND DIMINISH BEHIND A COLD FRONT. THE FRONT WILL
CROSS CENTRAL UTAH AFTER MIDNIGHT AND SOUTHERN UTAH EARLY
WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO
POSSIBLE. USE EXTRA CAUTION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS75 KSLC 300247
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
847 PM MDT TUE SEP 29 2009

UTZ005-301200-
/O.CON.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
847 PM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR THE GREAT SALT LAKE DESERT.

SOUTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH AND GUSTS OVER
60 MPH ARE OCCURRING AHEAD OF A COLD FRONT EARLY THIS EVENING.
WINDS WILL SWITCH TO THE NORTHWEST BEHIND THE FRONT THIS EVENING
AND REMAIN EQUALLY STRONG THROUGH THE NIGHT BEFORE SLOWLY TAPERING
OFF WEDNESDAY MORNING.

THOSE PLANNING TRAVEL ON INTERSTATE 80 IN TOOELE COUNTY SHOULD
PREPARE FOR STRONG AND DANGEROUS CROSS WINDS THIS EVENING. WINDS
WILL BE STRONGEST JUST BEHIND THE FRONT...WITH SPEEDS UP TO 70
MPH POSSIBLE.

REDUCED VISIBILITIES IN BLOWING DUST ARE ALSO LIKELY. THOSE WHO
HAVE WIND SENSITIVE OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR
THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ003-004-015-016-301200-
/O.CON.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
847 PM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR WEST CENTRAL AND SOUTHWEST UTAH AS WELL AS
THE SOUTHERN WASATCH FRONT AND THE SALT LAKE AND TOOELE VALLEYS.

SOUTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH AND GUSTS OVER
60 MPH ARE OCCURRING AHEAD OF A COLD FRONT EARLY THIS EVENING. WINDS
WILL RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT DURING THE
EARLY OVERNIGHT HOURS...AND WILL REMAIN STRONG FOR ONE TO TWO HOURS
BEHIND THE FRONT BEFORE GRADUALLY DIMINISHING LATE TONIGHT. THE
STRONG NORTHWEST WINDS COULD CONTINUE THROUGH THE NIGHT IN
NORTHERN UTAH COUNTY.

TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST
WEST ORIENTED ROADWAYS SUCH AS INTERSTATE 80 IN WESTERN SALT LAKE
AND TOOELE COUNTIES AND ACROSS THE VARIOUS HIGHWAYS THROUGH WEST
CENTRAL AND SOUTHWEST UTAH. THESE WINDS COULD ALSO CAUSE REDUCED
VISIBILITIES IN BLOWING DUST...ESPECIALLY IN CENTRAL IRON...
BEAVER...AND MILLARD COUNTIES. THOSE WHO HAVE WIND SENSITIVE
OPERATIONS SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ019-020-301200-
/O.CON.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
847 PM MDT TUE SEP 29 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS WARNING IS FOR UTAHS DIXIE AS WELL AS SOUTH CENTRAL UTAH.

SOUTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH AND GUSTS OVER
60 MPH ARE OCCURRING AHEAD OF A COLD FRONT EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED IN THE MORE WIND PRONE AREAS IN
WASHINGTON AND KANE COUNTIES.

WINDS MAY DROP OFF FOR A TIME OVERNIGHT BUT WILL INCREASE AGAIN
EARLY WEDNESDAY AS THE COLD FRONT MOVES INTO THIS AREA. THE WINDS
COULD REMAIN STRONG INTO THE DAY WEDNESDAY AND THIS WARNING MAY
NEED TO BE EXTENDED.

VISIBILITIES WILL BE OCCASIONALLY REDUCED IN BLOWING DUST AND
SAND AND STRONG CROSS WINDS WILL IMPACT TRAVEL ON EAST WEST
ORIENTED HIGHWAYS. THOSE WHO HAVE WIND SENSITIVE OPERATIONS
SHOULD TAKE EXTRA PRECAUTIONS FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ014-517-518-301200-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-090930T1200Z/
SANPETE/SEVIER VALLEYS-CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
847 PM MDT TUE SEP 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHERN MOUNTAINS AS WELL
AS THE SANPETE AND SEVIER VALLEYS.

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE OCCURRING IN
THE SEVIER VALLEY WHILE SPEEDS OF 30 TO 40 MPH WITH GUSTS AROUND
60 MPH ARE OCCURRING IN THE MOUNTAINS.

WINDS WILL BE STRONGEST THROUGH THE EARLY OVERNIGHT HOURS THEN
SHIFT TO THE NORTHWEST AND DIMINISH BEHIND A COLD FRONT BY LATE
TONIGHT. THE FRONT WILL CROSS CENTRAL UTAH AFTER MIDNIGHT AND
SOUTHERN UTAH EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO
POSSIBLE. USE EXTRA CAUTION.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 300915
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 AM MDT WED SEP 30 2009

UTZ016-020-301715-
/O.CAN.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
/O.NEW.KSLC.FZ.A.0002.091001T0600Z-091001T1500Z/
SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
315 AM MDT WED SEP 30 2009

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. 

THIS WATCH IS FOR WEST CENTRAL AND SOUTHWEST UTAH.

A COLD FRONT IS MOVING ACROSS THE STATE THIS MORNING...AND WILL
MOVE THROUGH WEST CENTRAL AND SOUTHWEST UTAH BY THE LATE MORNING. MUCH
COLDER AIR WILL MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES
TO PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW
FREEZING ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. 

THE HIGH WIND WARNING WAS CANCELLED BECAUSE WINDS HAVE DECREASED
OVERNIGHT AND ARE NO LONGER EXPECTED TO MEET WARNING CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

UTZ003>005-019-301015-
/O.CAN.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-
315 AM MDT WED SEP 30 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
HIGH WIND WARNING FOR THE SALT LAKE AND TOOELE VALLEYS...SOUTHERN
WASATCH FRONT...GREAT SALT LAKE DESERT AND MOUNTAINS...AND UTAHS DIXIE.

WINDS HAVE DECREASED OVERNIGHT...AND ARE NO LONGER EXPECTED TO
REACH WARNING CRITERIA.

.

$$

UTZ014-301715-
/O.CAN.KSLC.WI.Y.0019.000000T0000Z-090930T1200Z/
/O.NEW.KSLC.FZ.A.0002.091001T0600Z-091001T1500Z/
SANPETE/SEVIER VALLEYS-
315 AM MDT WED SEP 30 2009

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. THE WIND ADVISORY HAS BEEN CANCELLED. 

A COLD FRONT IS MOVING ACROSS THE STATE THIS MORNING...AND WILL
MOVE THROUGH THE SANPETE AND SEVIER VALLEYS BY THE LATE MORNING. MUCH
COLDER AIR WILL MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES
TO PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW
FREEZING ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. 

THE WIND ADVISORY WAS CANCELLED BECAUSE WINDS HAVE DECREASED OVERNIGHT
AND ARE NO LONGER EXPECTED TO MEET CRITERIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

UTZ015-301200-
/O.CON.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
WEST CENTRAL UTAH-
315 AM MDT WED SEP 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

THIS WARNING IS FOR WEST CENTRAL UTAH

SOUTH WINDS WITH SUSTAINED SPEEDS OF 30 TO 40 MPH AND GUSTS TO 60
MPH ARE OCCURRING AHEAD OF A COLD FRONT EARLY THIS MORNING. WINDS WILL
RAPIDLY SWITCH TO THE NORTHWEST WITH THE FRONT AROUND SUNRISE AS
THEY DIMINISH.

TRAVELERS ARE URGED TO PREPARE FOR STRONG AND GUSTY WINDS ON EAST
WEST ORIENTED ROADWAYS THESE WINDS COULD ALSO CAUSE REDUCED
VISIBILITIES IN BLOWING DUST. THOSE WHO HAVE WIND SENSITIVE
OPERATIONS SHOULD BE TAKING EXTRA PRECAUTIONS FOR THIS EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

UTZ517-518-301200-
/O.CON.KSLC.WI.Y.0019.000000T0000Z-090930T1200Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
315 AM MDT WED SEP 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING. 

THIS ADVISORY IS FOR THE CENTRAL AND SOUTHERN MOUNTAINS.

SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE OCCURRING IN
PARTS OF THE CENTRAL AND SOUTHERN MOUNTAINS THIS MORNING AHEAD OF
AN APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE AREA
AROUND SUNRISE...CAUSING THE WINDS TO SHIFT TO THE NORTHWEST AND DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. REDUCED VISIBILITY IN BLOWING DUST IS ALSO
POSSIBLE. USE EXTRA CAUTION.

&&

$$

UTZ001-012-013-301715-
/O.NEW.KSLC.FZ.A.0002.091001T0600Z-091001T1500Z/
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-SAN RAFAEL SWELL-
315 AM MDT WED SEP 30 2009

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

A COLD FRONT IS MOVING ACROSS THE STATE THIS MORNING. MUCH COLDER
AIR WILL MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO
PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW FREEZING
ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND EXISTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS75 KSLC 301204
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
604 AM MDT WED SEP 30 2009

UTZ015-301315-
/O.EXP.KSLC.HW.W.0004.000000T0000Z-090930T1200Z/
WEST CENTRAL UTAH-
604 AM MDT WED SEP 30 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR WEST CENTRAL UTAH. 

WINDS HAVE DIMINISHED BELOW WARNING CRITERIA BEHIND THE COLD FRONT
SO THE WARNING IS BEING ALLOWED TO EXPIRE.

$$

UTZ517-518-301315-
/O.EXP.KSLC.WI.Y.0019.000000T0000Z-090930T1200Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
604 AM MDT WED SEP 30 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE CENTRAL AND
SOUTHERN MOUNTAINS.

WINDS HAVE DIMINISHED OVERNIGHT AND SHOULD NO LONGER REACH
ADVISORY CRITERIA.

$$

UTZ001-012>014-016-020-302015-
/O.CON.KSLC.FZ.A.0002.091001T0600Z-091001T1500Z/
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-SOUTH CENTRAL UTAH-
604 AM MDT WED SEP 30 2009

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING. 

A COLD FRONT IS MOVING ACROSS THE STATE THIS MORNING. MUCH COLDER
AIR WILL MOVE IN BEHIND THE FRONT...ALLOWING TEMPERATURES TO
PLUMMET. AS A RESULT...WIDESPREAD LOW TEMPERATURES BELOW FREEZING
ARE EXPECTED THURSDAY MORNING.

AREAS MOST PRONE TO PROLONGED BELOW FREEZING TEMPERATURES WILL BE
AREAS WHERE COLD AIR TENDS TO POOL...SUCH AS THE LOWEST PORTIONS
OF VALLEYS...OR IN SHELTERED AREAS WHERE LITTLE OR NO WIND
EXISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 29, 10:46 AM MDT, 42 minutes earlier.

Area forecast discussion, Sep 29, 10:46 AM MDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1046 AM MDT TUE SEP 29 2009

.SYNOPSIS...A STRONG SOUTHWEST FLOW WILL BE OVER THE AREA TODAY
AHEAD OF AN APPROACHING PACIFIC STORM. THE COLD FRONT WILL MOVE
INTO NORTHWEST UTAH THIS EVENING AND ACROSS THE STATE BY WEDNESDAY
AFTERNOON. WEAK HIGH PRESSURE WILL BUILD BACK IN LATER THURSDAY
THROUGH FRIDAY.

&&

.DISCUSSION...THE COLD TROF ALONG THE WEST COAST IS ADVANCING
EAST AND SOUTHWEST FLOW OVER OUR CWA IS INCREASING THIS MORNING.
SYSTEM LOOKS ON TRACK TO CROSS THE FORECAST AREA TONIGHT AND WED.
MORNING MODELS ARE IN FAIR AGREEMENT WITH THE NAM NOW CLOSER TO
THE GFS ON FRONTAL TIMING.

WINDS HAVE BEEN INCREASING THE LAST COUPLE OF HOURS ACROSS THE
WEST DESERTS AND SHOULD BECOME STRONG BY NOON AS THE INCREASING
SOUTHWEST FLOW ALOFT MIXES DOWN. ADDED A WIND ADVISORY HIGHLIGHT
TO THE CENTRAL AND SRN MTNS AS SPEEDS THERE WILL BE SIMILAR TO THE
WEST DESERTS BUT CRITERIA IS HIGHER. ALSO ADDED AN ADVISORY FOR THE
SANPETE/SEVIER VALLEYS AS SPEEDS WILL NOT BE QUITE TO WARNING
LEVELS BUT SHOULD REACH ADVISORY LEVELS.

STILL LOOKS LIKE A GOOD PRECIP EVENT FOR THE NORTH AS SOME
TROPICAL MOISTURE WORKS INTO THE SYSTEM TODAY AND GETS INVOLVED
WITH THE FRONT. SNOW LEVELS WILL BE LOWERING WED MORNING AND THERE
MAY EVEN BE SOME FLAKES MIXED IN ON THE BENCHES BUT ANY
ACCUMULATION SHOULD STAY ABV 6000 FT.

LOOKS LIKE A WINDOW FOR POTENTIAL LAKE EFFECT EXISTS BETWEEN ABOUT
00-06Z THU BEFORE STRONG WARMING ALOFT REDUCES THE DEPTH OF THE
INSTABILITY...AS THE LAKE IS QUITE WARM.

THERE IS ALSO A THREAT OF A FREEZE THU MORNING FOR THE WASATCH
FRONT DEPENDING ON HOW FAST THE CLOUDS CLEAR OUT.

CURRENT PACKAGE IN REASONABLE SHAPE AND ONLY CHANGES WILL BE TO
ADD ABOVE MENTIONED HIGHLIGHTS.

&&

.AVIATION...THE SURFACE COLD FRONT APPROACHING NW UTAH WILL GENERATE
INCREASINGLY STRONG SOUTHERLY WINDS THROUGH THIS EVENING. CURRENT
TIMING OF THE FRONTAL PASSAGE AT THE KSLC TERMINAL WILL FALL BETWEEN
05-07Z. SHOWERS/THUNDERSTORMS ASSOCIATED WITH THE FRONT WOULD AFFECT
THE TERMINAL BEGINNING AROUND 04Z. MVFR CEILINGS WILL SETTLE IN
BEHIND THE FRONT AFTER 08Z...WITH STEADY RAIN AND OCCASIONAL MVFR
VSBYS IN HEAVY PRECIP.

&&

.FIRE WEATHER...THE APPROACHING COLD PACIFIC TROUGH WILL PUSH A
SURFACE COLD FRONT INTO EXTREME NW UTAH LATE THIS AFTERNOON..THEN
SWEEP IT ACROSS ALL FIRE DISTRICTS BY EARLY WEDNESDAY AFTERNOON.
INCREASINGLY STRONG SOUTHERLY WINDS COMBINED WITH ALREADY LOW RH
VALUES IN THE VALLEYS WILL LEAD TO SEVERE FIRE WEATHER CONDITIONS
THIS AFTERNOON THROUGH AT LEAST MID-EVENING. MUCH COLDER TEMPS AND
HIGHER RH VALUES DUE TO WIDESPREAD PRECIP WILL FOLLOW THE FRONT FOR
WEDNESDAY. COLD TEMPERATURES WILL LINGER INTO THURSDAY...WITH SOME
DRYING OVER THE SRN FIRE DISTRICTS EXPECTED. FRIDAY/SATURDAY WILL
SEE WARMER/DRIER CONDITIONS...WITH A NEW PACIFIC TROUGH DROPPING
INTO THE WRN GREAT BASIN LATE IN THE WEEKEND.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 9 PM TUESDAY TO NOON THURSDAY FOR
     UTZ007>009.

     HIGH WIND WARNING UNTIL 6 AM WEDNESDAY FOR UTZ003-UTZ004-UTZ005-
     UTZ015-UTZ016-UTZ019-UTZ020.

     RED FLAG WARNING UNTIL 9 PM TUESDAY FOR UTZ420-423-433>435-438-
     439-445>449.

     WIND ADVISORY UNTIL 6 AM WEDNESDAY FOR UTZ014-517-518.

WY...NONE.

&&

WILENSKY/CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 29, 5:15 AM MDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
515 AM MDT TUE SEP 29 2009

UTZ001>016-019>021-517-518-WYZ021-301115-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
515 AM MDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF THE AREA
TUESDAY AHEAD OF AN APPROACHING STORM SYSTEM. THOSE WITH WIND SENSITIVE
OPERATIONS WILL NEED TO TAKE PRECAUTIONS...PARTICULARLY OVER
WESTERN AND SOUTHERN UTAH. ADDITIONALLY...THESE WINDS WILL COMBINE
WITH A VERY DRY AIRMASS TO RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF THE STATE TODAY.

THE STORM SYSTEM WILL MOVE INTO THE OUTLOOK AREA THIS EVENING AND
OVERNIGHT...AND RAIN SHOWERS WILL DEVELOP AS A RESULT...WITH SNOW
AT THE HIGHEST ELEVATIONS. THE ASSOCIATED COLD FRONT WILL MOVE
THROUGH NORTHERN UTAH BY SUNRISE...BRINGING DRAMATICALLY COOLER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STRONG PACIFIC STORM SYSTEM WILL CONTINUE ACROSS THE OUTLOOK
AREA WEDNESDAY THROUGH THURSDAY MORNING...RESULTING IN WIDESPREAD
PRECIPITATION ACROSS NORTHERN AND CENTRAL UTAH. SNOW LEVELS WILL
FALL TO AROUND 6000 FEET AND COULD BE LOCALLY LOWER. THIS STORM
WILL BRING THE FIRST SIGNIFICANT SNOWFALL TO THE HIGH COUNTRY
WEDNESDAY THROUGH WEDNESDAY NIGHT. TEMPERATURES WILL DROP
DRAMATICALLY...RESULTING IN TEMPERATURES 30 TO 40 DEGREES COOLER
THAN HIGHS ON MONDAY. FREEZING TEMPERATURES ARE EXPECTED ACROSS
MUCH OF THE STATE WEDNESDAY NIGHT.

THOSE WITH OUTDOOR INTERESTS AT HIGHER ELEVATIONS WHO WOULD BE
IMPACTED BY SNOW AND COLDER WEATHER SHOULD BE MAKING PREPARATIONS
FOR THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 3:14 AM MDTWinter Storm WarningSLC48 hr
Sep 29, 3:23 AM MDTHigh Wind WarningSLC27 hr

Nearby

Wind Advisories in Utah, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.